Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
Leonardo
Regular

Reged: 08/07/07
Posts: 233
Loc: New Jersey
Atripla Rash
      #229751 - 08/22/07 10:37 PM

I have been on Atripla for 8 days and a rash (small red marks/blotches) has developed on my arms and torso. This is the first day it has appeared. How concerned should I be? If I can deal with this rash for a while, should I continue my medication and wait for my body to adjust? How soon should I call my doctor?


Post Extras: Remind Me!   Notify Moderator  
Survivor
Veteran

Reged: 10/30/05
Posts: 3256
Loc: Get off the fence and live again!
Re: Atripla Rash new
      #229753 - 08/22/07 11:12 PM

Leo, call your doctor tomorrow and explain whats going on.. Rashes can be a result of something larger that maybe going on... But ONLY a doctor is going to be able to advise you.. OK?

Eric

Post Extras: Remind Me!   Notify Moderator  
TRex
Regular

Reged: 01/09/07
Posts: 129
Loc: California, USA
Re: Atripla Rash new
      #229757 - 08/23/07 12:06 AM

I agree with Eric. Call your doctor. It could be the medication or could be something else. Don't stop it until your doctor says so. Bernadine (HIV and RN)

Post Extras: Remind Me!   Notify Moderator  
Leonardo
Regular

Reged: 08/07/07
Posts: 233
Loc: New Jersey
Re: Atripla Rash new
      #229804 - 08/23/07 08:52 PM

My rash was worse this morning. I went to see my doctor, and he directed me to stop taking Atripla. I have to go back on Monday. In the meantime, he told me to take Benedryl and call him over the weekend if the rash gets worse.

Thanks for your advice.


Post Extras: Remind Me!   Notify Moderator  
Survivor
Veteran

Reged: 10/30/05
Posts: 3256
Loc: Get off the fence and live again!
Re: Atripla Rash new
      #229814 - 08/23/07 10:06 PM

Leo, your ID Doc will get this sorted out.. If you are indeed having an alergic reaction to Efavirenz or Tenofovir you doc will simply adjust to another combo.. No need to worry, many of us don't get it perfect on the first go around. Rashes are a big sign as to the body non acceptance to a certain drug... Relax and wait till monday.. Ive had quite a few friends that restart without any problems...

Eric

Post Extras: Remind Me!   Notify Moderator  
Leonardo
Regular

Reged: 08/07/07
Posts: 233
Loc: New Jersey
Re: Atripla Rash new
      #229819 - 08/23/07 10:53 PM

Thanks, Eric. I am disappointed about not being able to stay on Atripla but I'm just going to roll with it and see what he tells me on Monday.

Thanks,
Leo


Post Extras: Remind Me!   Notify Moderator  
Leonardo
Regular

Reged: 08/07/07
Posts: 233
Loc: New Jersey
Re: Atripla Rash new
      #229820 - 08/23/07 10:55 PM

By the way, my doctor told me that the rash is a side effect of the Sustiva.

L.


Post Extras: Remind Me!   Notify Moderator  
Survivor
Veteran

Reged: 10/30/05
Posts: 3256
Loc: Get off the fence and live again!
Re: Atripla Rash new
      #229823 - 08/23/07 11:26 PM

Leo alot of people cannot tollerate the Efavirenz in Atripla. Its a very potent "pill" But there are many others out there that are once a day dosing as well for the treatment niave...

Youll be fine,

Eric

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3574

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3